NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, September 21, 2014
Can twisted intestines be caused by meds?
I`ve recently had a colonoscopy where the doctor could only go no further than the descending colon. He found the intestines to be severly twisted. No abdominal surgery ever and first colonoscopy (58 years old). Recently started medication called Copaxone (5 months ago) for MS (injection) and started having digestive (upper/lower problems). Medication states no adverse reaction like this. Could this be medication related (injection sites, abdomen/thigh/arm) or could this be a congenital? Never had problems before this. Thank you.
I do not believe this is medication related. Some people, especially women, have tortuous colons, making passage of scope difficult. I would say it is more hereditary than anything else.
Annette Kyprianou, MD
Senior Clinical Instructor of Medicine
School of Medicine
Case Western Reserve University